MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) male patient with a history of spinal injury was being treated for pressure ulcers.A picc line was being used to administer antibiotics.The vascular access insertion nurse reported that the picc catheter was "fractured" and leaking at the joint of the hub and the clear plastic flexible tubing.The dwelling time of the manufacturer's catheter was 7 days.As the patient required 6 weeks of treatment, the picc line was replaced with a competitor's product so that the patient could continue treatment.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, quality control, trends, and visual inspection of the returned device was conducted during the investigation.One turbo-ject single lumen over-the-wire power-injectable picc was returned for evaluation.Visual inspection of the device noted the clear tubing to be partially severed from the purple hub.The catheter measured 60 centimeters (cm) in length.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were two reported complaints for this lot number.Based on the information received and results of the investigation the reported failure was found to be localized to the molded transition between the lumen tubing and the over-molded hard plastic hub; however, the most likely root cause cannot conclusively be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported by the vascular access insertion nurse that the peripherally inserted central catheter (picc) was fractured and leaking at the joint of the hub and the clear plastic tubing.The catheter was replaced with a competitor device for continued antibiotic treatment.It had been in place for seven days.There were no reported adverse effects tor injury to the patient.No further information was provided.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6026810
Report Number1820334-2016-01168
Device Sequence Number961545
Product Code LJS
UDI-Device Identifier00827002345218
UDI-Public(01)00827002345218(17)180131(10)6663269
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/13/2016
Supplement Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR